Prostatitis Forum & Social Network

Acute and chronic prostatitis discussion. Arnon Krongrad, MD, moderator.

I have had chronic prostatitis for almost two years now. Two months ago I got acute bacteria prostatitis. I was given Levaquin for ten days. The symptoms kept coming back and I would continue on Levaquin. After a month I started to feel weird. I would feel nauseous and lift headed. I switch to Batrim but didn't feel much better. My symptomes would come and go. I have been getting off and back on Batrim and Levaquin ever since and am still going through the cycle of not feeling well.

Is it possible that my body got used to Levaquin after a month and it is no longer useful? Is it possible that Batrim isn't working for me at all and that I need to try another antibiotic like Cipro? I am assuming I still have the acute Baterial prostatitis. I have a one-in-a-lifetime trip planned this weekend and need to feel better. I am desperate.

Views: 1006

Reply to This

Replies to This Discussion

I also have chronic bacterial prostatitis and after years of suffering....classic oral antibiotics have never really helped. I sincerely believe that today bactrim, levaquin, cipro are out of the game...most of the bacteria are resistant to them.
My uro is treating me with monurol and when it becomes very bad: IV antibiotics of several types. However there is no cure for me so far, this will have to be repated and modified again and again everytimes the disease wakes up.

I have had chronic prostatitis for approx. 9 years, and have had very mixed results with the antibiotics you mentioned. 

I was initially put on Ciproflaxin  when the illness was in its acute stage, and I guess it alleviated the really nasty, nascent, symptoms to a certain degree, but did nothing to stop the condition becoming established.  Both Cipro & levaquin are broad-spectrum quinolone antibiotics, and I believe fulfil a very similar role when being used to treat bacterial prostatitis.  I really don't know whether you'd have any immediate relief from switching to Cipro, but it may be worth a try, as it did take the edge off my symptoms when my condition was in the acute stage. 

I too started having a reaction to Levaquin and developed, after a month's high-dose usage, nausea, visual disturbances and terrible tendonitis.  The latter got so bad that a tendon in my shoulder actually ruptured!  So be careful about using any quinolone, as the side-effects can be extremely nasty. 

Sorry if I come across as a bit pessimistic, but this illness can be a difficult thing to deal with ( as I'm sure you're well aware ), and there never seems to be a definitive answer that suits a common model for those who suffer.  I know it may be a bit obvious but maybe bed rest, pain relief and Ibuprofen, for the next few days could the way forward, particularly if you're running a fever.         

The best thing I've done recently is cut out gluten / wheat completely out of my diet
My symptoms have improved dramatically. I want to get the word out because I think there are more people that could benefit from this info.

Reply to Discussion

RSS

Groups

Off Site Posts

GENERAL DISCLAIMER

The Prostatitis social network is intended for informational and educational purposes only. It is not engaged in rendering medical advice or professional services.

Any person who appears to knowingly solicit and/or render medical advice or promote a professional or commercial service on this site may be removed by the administrators without notice.

Information provided on this site should not be used for diagnosing or treating acute or chronic prostatitis or any other health problem or disease.

The Prostatitis social network is not a substitute for professional care. If you have or suspect you may have a health problem, please consult your health care provider.

© 2021   Created by Arnon Krongrad, MD.   Powered by

Badges  |  Report an Issue  |  Terms of Service